MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U18060090
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Pphysician attempted to implant an abre self-expanding stent with a 9fr sheath during treatment of a 40mm lesion in the patient¿s left proximal non-thrombotic iliac vein lesion (nivl).Vein diameter reported as 16mm.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.The ifu (instruction for use) was followed during preparation, procedure, post-procedure without issue.The thumbscrew/lock-pin was checked for securement prior to procedure and the thumbscrew/lock-pin was removed prior to attempted deployment.Embolic protection was not used.The vessel was pre and post dilated.The device was not passed through a previously deployed stent.It was reported the stent flowered perfectly.When physician was retracting the wheel, did not hear a clicking sound and the stent jumped forward a couple of mm, kind of fell off delivery system.The physician.Was pulling back the whole shaft while deploying and stent placement was adjusted after initial flowering.The stent deployed more distally than intended, groin access was being utilized.There was nothing unusual around the landing zone of the stent, there was stenosis at the confluence of ivc/civ.The stent was implanted, and procedure was completed.The delivery system was safely removed from patient.The stent jumping caused a portion of the stent to be partially extended in the ivc.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device delivery system was returned.The red locking pin was removed from the returned device.The size on the strain relief was 9f 18mm x 60mm.A kink was observed on the inner tubing.Approximately 4.5cm of the inner tubing was exposed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19259183
Report Number2183870-2024-00154
Device Sequence Number2582372
Product Code QAN
UDI-Device Identifier00643169796386
UDI-Public00643169796386
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Catalogue NumberAB9U18060090
Device Lot NumberB456796
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Supplement Date Received by Manufacturer07/13/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale